Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 462, NWS Austin/San Antonio, TX

August 16, 2007Bandera County, Medina County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Aug 16, 2007, 3:56 PM CDT for Bandera County, Medina County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 16, 2007, 3:56 PM CDT (20:56 UTC)
Expired
Aug 16, 2007, 7:45 PM CDT
In force
4 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

Counties Bandera County, TX, Medina County, TX

The radar

The Laughlin AFB radar (KDFX), 111 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 8.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2007-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 883 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2007-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
883 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
932 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 162057
FFWEWX
TXC019-325-170045-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
356 PM CDT THU AUG 16 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BANDERA COUNTY...
  THIS INCLUDES THE CITIES OF...VANDERPOOL...TARPLEY...MEDINA...
  BANDERA...
  MEDINA COUNTY...
  THIS INCLUDES THE CITIES OF...HONDO...DEVINE...CASTROVILLE...

* UNTIL 745 PM CDT

* AT 355 PM CDT...THE NATIONAL WEATHER SERVICE RADAR                 
  INDICATED RAINS AND EMBEDDED MODERATE TO HEAVY SHOWERS 
  EXTENDED OVER MUCH OF BANDERA AND MEDINA COUNTIES. RAINFALL RATES  
  ARE EXPECTED TO INCREASE DURING THE NEXT SEVERAL HOURS AS THE      
  CENTER OF THE TROPICAL DEPRESSION OVER SOUTHERN BEXAR COUNTY MOVES 
  NORTHWEST.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PIPE 
CREEK   AND LOST MAPLES STATE PARK

RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

LAT...LON 2911 9884 2972 9880 2991 9920 2991 9963
      2963 9961 2962 9942 2910 9938

$$
1 follow-up statement
000 
WGUS74 KEWX 162216
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
512 PM CDT THU AUG 16 2007

TXC019-325-170045-
BANDERA TX-MEDINA TX-
512 PM CDT THU AUG 16 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
MEDINA AND BANDERA COUNTIES...

AT 506 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT HEAVY RAINS EXTENDING ALONG A LINE EXTENDING FROM PIPE CREEK 
TO BANDERA TO 9 MILES SOUTH OF TARPLEY...OR ALONG A LINE EXTENDING 
FROM 10 MILES SOUTHWEST OF BOERNE TO BANDERA TO 9 MILES SOUTH OF 
TARPLEY. THESE RAINS ARE MOVING NORTHWEST AT 5 MPH. RAINFALL RATES 
ARE BETWEEN 2 AND 4 INCHES AN HOUR IN EXTREME EASTERN BANDERA 
COUNTY...FROM PIPE CREEK TO LAKEHILLS.  AN ADDITIONAL 4 INCHES OF 
RAIN COULD FALL IN THIS AREA BY 715 PM.

ANOTHER HEAVY SHOWER...SOUTHEAST OF RIOMEDINA...IS INTENSIFYING WITH 
RAINFALL RATES RISING TO 4 INCHES AN HOUR.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
VANDERPOOL...MEDINA AND LOST MAPLES STATE PARK

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 2911 9884 2972 9880 2991 9920 2991 9963
      2963 9961 2962 9942 2910 9938

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 3:50 PM CDT, 6 minutes earlier.

Area forecast discussion, Aug 16, 3:50 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
350 PM CDT THU AUG 16 2007

.DISCUSSION...
AT MID AFTERNOON, TROPICAL DEPRESSION ERIN WAS LOCATED JUST SOUTH
OF SAN ANTONIO MOVING SLOWLY NORTHWEST AND INTERACTING WITH A
TROPICAL AIRMASS WITH PWS BETWEEN 2 AND 2.5 INCHES. IMPRESSIVE
RAINFALL AMOUNTS HAVE BEEN NOTED ACROSS SOUTHERN SAN ANTONIO AND
BEXAR COUNTY. STINSON AIRPORT HAS RECORED NEAR 8.5 INCHES TODAY.
EXPECT CORE RAINS TO CONTINUE AS ERIN TRACKS SLOWLY NORTHWEST
TONIGHT WITH ISOLATED AMOUNTS OF 10 TO 15 INCHES NEAR AND
IMMEDIATELY TO THE RIGHT OF THE CENTER. IN ADDITION, FEEDER BANDS
WILL CREATE AMOUNTS OF 1 TO 5 INCHES. HAVE EXTENDED THE FLASH
FLOOD WATCH THROUGH 18Z OR 1 PM ON FRIDAY. ERIN WILL MOVE INTO
WEST CENTRAL TEXAS ON FRIDAY WITH THE HEAVIEST RAINS ENDING.
HOWEVER, THERE COULD BE SOME HEAVY RAINS IN THE NORTHWESTERN HILL
COUNTRY FRIDAY NIGHT SHOULD THE CENTER STALL. MODELS SUGGEST THE
REMNANTS OF ERIN WILL LINGER ACROSS TEXAS OVER THE WEEKEND WITH
PWS SLOW TO DECREASE WITH CHANCES OF RAINS CONTINUING. AN UPPER
TROUGH CURRENTLY OVER THE BAHAMAS WILL CLOSE OFF AND MOVE WEST
UNDERNEATH THE SOUTHEASTERN STATES RIDGE. SOME SUBSIDENCE CAN BE
EXPECTED, HOWEVER PWS DECREASING ONLY TO BETWEEN 1.8 AND 2 INCHES
WILL RESULT IN LOW CHANCES OF DAYTIME SHOWERS AND THUNDERSTORMS.
THE UPPER LOW MOVES INTO TEXAS ON TUESDAY AND STALLS WEDNESDAY
INTO THURSDAY. PWS RISE AGAIN TO BETWEEN 2 AND 2.3 INCHES. CHANCES
OF SHOWERS AND THUNDERSTORMS WILL INCREASE AGAIN BY WEDNESDAY AND
CONTINUING THROUGH AT LEAST NEXT THURSDAY. CURRENT TPC TRACK
FORECAST INDICATES HURRICANE DEAN JUST NORTHWEST OF THE YUCATAN ON
TUESDAY. MODEL SOLUTIONS DIFFER ON WHERE IT MAKES LANDFALL ALONG
THE WESTERN COAST OF THE GULF OF MEXICO. REGARDLESS IT STANDS TO
BE POWERFUL HURRICANE. DAYTIME TEMPERATURES WILL REMAIN BELOW
AVERAGE DUE TO SOIL MOISTURE AND CLOUDS/RAIN WITH NIGHTTIME
TEMPERATURES NEAR AVERAGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              74  87  76  89  77 /  90  90  50  50  20
AUSTIN BERGSTROM INTL AIRPORT  75  87  76  90  75 /  90  90  50  50  20
DEL RIO INTL AIRPORT           75  93  76  91  76 /  50  60  60  30  30
SAN ANTONIO INTL AIRPORT       74  87  77  88  77 /  90  80  50  50  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR THE FOLLOWING ZONES:
ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...
LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...
VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

04/13
Hazardous weather outlook, Aug 16, 5:19 AM CDT, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
519 AM CDT THU AUG 16 2007

TXZ171>173-183>194-202>209-217>225-228-171100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
519 AM CDT THU AUG 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
SHOWERS AND THUNDERSTORMS WILL BECOME NUMEROUS AND PERIODS OF HEAVY
RAINFALL ARE EXPECTED TODAY AS TROPICAL DEPRESSION ERIN MOVES
INLAND. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH CENTRAL
TEXAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
A FLASH FLOOD WATCH IS IN EFFECT THROUGH FRIDAY MORNING FOR ALL OF
SOUTH CENTRAL TEXAS. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH
TROPICAL STORM ERIN WILL BRING HEAVY RAIN TO SOUTH CENTRAL TEXAS
INTO FRIDAY. THE FLASH FLOOD WATCH MAY NEED TO BE EXTENDED IN
TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Aug 16, 2:17 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
217 PM CDT THU AUG 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HEAVY RAIN       SSE BOERNE              29.80N 98.74W
08/16/2007  M0.77 INCH       KENDALL            TX   TRAINED SPOTTER

            0.77 IN THE PAST 60 MINUTES.

&&

DC
Local storm report, Aug 16, 2:35 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
235 PM CDT THU AUG 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HEAVY RAIN       6 WSW BOERNE            29.77N 98.83W
08/16/2007  M0.83 INCH       KENDALL            TX   TRAINED SPOTTER

            0.83 IN THE PAST 60 MINUTES.

0225 PM     HEAVY RAIN       SAN ANTONIO             29.46N 98.51W
08/16/2007  E7.18 INCH       BEXAR              TX   ASOS

            7.18 MEASURED BY STINSON ASOS SINCE 0500 AM.

&&

DC
Local storm report, Aug 16, 3:34 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
334 PM CDT THU AUG 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HEAVY RAIN       SAN ANTONIO             29.46N 98.51W
08/16/2007  M8.00 INCH       BEXAR              TX   TRAINED SPOTTER

            AT LOOP 410 AND MARBACH 5.00 INCHES FROM 0600 AM UNTIL
            0240 PM. 3.00 INCHES MORE FROM 0240 PM UNTIL 0325 PM FOR
            A TOTAL OF 8.00 INCHES.

&&

DC

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 9:49 PM CDTWind AdvisoryEWXAtascosa, Bexar, DeWitt, Dimmit, Frio, Gonzales and 6 more10 hr
Aug 16, 5:32 AM CDTFlash Flood WarningEWXLavaca3 hr
Aug 16, 7:02 AM CDTFlash Flood WarningEWXBastrop, Lee3 hr
Aug 16, 8:24 AM CDTFlash Flood WarningEWXLavaca3 hr
Aug 16, 11:54 AM CDTFlash Flood WarningEWXBexar, Wilson4 hr
Aug 16, 12:25 PM CDTFlash Flood WarningEWXDeWitt, Karnes3 hr
Aug 16, 2:10 PM CDTFlash Flood WarningEWXMedina3 hr
Aug 16, 3:37 PM CDTFlash Flood WarningEWXBexar, Comal, Guadalupe4 hr
Aug 16, 4:20 PM CDTFlash Flood WarningEWXDeWitt, Gonzales, Lavaca3 hr
Aug 16, 4:20 PM CDTRiver Flood WarningEWXBexar4 days
Aug 16, 4:20 PM CDTRiver Flood WarningEWXBexar, Wilson4 days
Aug 16, 4:20 PM CDTRiver Flood WarningEWXKarnes6 days
Aug 16, 4:20 PM CDTRiver Flood WarningEWXKarnes3 days
Aug 16, 4:33 PM CDTFlash Flood WarningEWXGillespie, Kendall, Kerr6 hr
Aug 16, 4:39 PM CDTFlash Flood WarningEWXMedina6 hr
Aug 16, 5:11 PM CDTRiver Flood WarningEWXMedina17 hr
Aug 16, 5:41 PM CDTTornado WarningEWXKendall34 min
Aug 16, 5:48 PM CDTFlash Flood WarningEWXBlanco, Hays6 hr
Aug 16, 5:58 PM CDTFlash Flood WarningEWXReal, Uvalde6 hr
Aug 16, 6:06 PM CDTRiver Flood WarningEWXBexar4 hr
Aug 16, 6:58 PM CDTFlash Flood WarningEWXBexar, Comal, Guadalupe6 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.